MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205882
Medical Device Problem Codes Component Missing (2306); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified procedure, the transition stitch of the 1.8 mm q-fix appeared frayed at the bone anchor interface.When it was shuttled, the stitch had no loop.It is unknown how the procedure was completed or whether any surgical delay occurred, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H2: corrected information in h6 (health effect - impact code & medical device problem code).
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not received for evaluation.However, another device was received.A visual inspection revealed that sixty-six (66) unopened/sealed devices were returned with the same lot number.Ten (10) devices, per the sampling plan, were opened and inspected.The proximal end of the transition stitch of all five devices is frayed inside the cleat/handle but shows no fraying at the bone anchor interface.The looped transfer suture limb was on all five devices.There was no other visible defect a review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly and packaging process found the assembler must verify the presence and functionality of suture: tails must be wrapped around the spool jam cleat and locked in place within the slots.Sutures (three tails) are inserted in the side slots of the jam cleat and within the knob.The root cause of the reported device could not be determined since a different device from the same batch was returned.A definitive root cause for the returned device could not be determined.Factors that could have contributed to the reported event include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
Q-FIX KNTLS ASA 1.8MM W/1 UB SUT BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23820187
Report Number1219602-2025-03226
Device Sequence Number9386829
Product Code MBI
UDI-Device Identifier00885556901687
UDI-Public885556901687
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K241435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205882
Device Lot Number2185629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer01/08/2026
03/05/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/09/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown